beth israel deaconess medical center a harvard medical school teaching hospital

To find a doctor, call 800-667-5356 or click below:

Find a Doctor

Request an Appointment

left banner
right banner
Smaller Larger

Hand Foot Syndrome

Posted 3/20/2014

Posted in

  Hand-foot syndrome can be a particularly unpleasant side effect of some chemotherapies. For women with breast cancer, most often women with Stage IV breast cancer, it can happen with Xeloda, an otherwise well tolerated drug that is given as pills.

  In my experience, not every women taking Xeloda ends up with this problem, but many do, and it can get bad enough to force a change in treatment. Here is a good summary from CancerNet:

Hand-Foot Syndrome or Palmar-Plantar Erythrodysesthesia

 

 

Hand-foot syndrome, also called palmar-plantar erythrodysesthesia, is a side effect of some types of chemotherapy. Hand-foot

 

syndrome causes redness, swelling, and pain on the palms of the hands and/or the soles of the feet. Sometimes blisters appear.

Although less common, hand-foot syndrome sometimes occurs on other areas of the skin, such as the knees and the elbows.

Relieving side effects, also called symptom management, palliative care [2], or supportive care, is an important part of cancer care

and treatment. Talk with your health care team about any symptoms you experience, including new symptoms or a change in

symptoms.

http://www.cancer.net/navigating-cancer-care/side-effects/hand-foot-syndrome-or-palmar-plantar-erythrodysesthesia

 

 

 

Share:

Add your comment

 
 
 

Categories

Archive